MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO¿ INTERMITTENT URINARY CATHETER; MAGIC 3 GO INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO¿ INTERMITTENT URINARY CATHETER; MAGIC 3 GO INTERMITTENT CATHETER
Model Number 51818
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Unspecified Infection (1930); Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient inserted the catheter into her vagina and then the urethra which allegedly resulted in 2 bladder infections.The patient reportedly received prescribed antibiotics for the infection.
 
Additional Manufacturer Narrative
It was confirmed that the event was a use of device issue per the ifu and the event description.The product was used for treatment purposes.A potential failure mode could be ¿off-label use¿ with a potential root cause of "device used in manner for which not designed or approved for".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "review the self-catheterization procedure with a healthcare professional.Always wash hands prior to use.Open the catheter package by peeling the tab upwards with the aid of the finger hole.If desired, hang the package with the adhesive surface on the inner side of the tab to a nearby dry vertical surface while preparing to catheterize.Positioned comfortably with thighs spread apart, clean the opening to the urethra ¿ and the surrounding area.Wipe from front to back to avoid fecal contamination.Wash your hands again.Remove the catheter with the aid of the insertion handle and advance the catheter tip into the urethra.Slowly and gently insert the catheter into the urethra until urine begins to flow (approximately 1-1.5" or 2.5-3.8 cm).When urine stops flowing, begin to withdraw the catheter.It is recommended to slowly rotate the catheter during withdrawal, stopping each time urine begins to flow.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.Disposal place the catheter back into the package and dispose in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Do not flush down the toilet.Wash hands.".
 
Event or Problem Description

Brand Name
MAGIC3 GO¿ INTERMITTENT URINARY CATHETER
Common Device Name
MAGIC 3 GO INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9176428
Report Number1018233-2019-06434
Device Sequence Number447798
Product Code EZD
UDI-Device Identifier00801741097935
UDI-Public(01)00801741097935
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number51818
Device Catalogue Number51818
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;